Package Leaflet: Information for the user
Grippal with Pseudoephedrine and Dextromethorphan hard capsules
Paracetamol /Pseudoephedrine hydrochloride / Dextromethorphan hydrobromide / Chlorphenamine maleate
Read this leaflet carefully before you start taking this medicine because it contains important information for you.
Follow exactly the administration instructions contained in this leaflet or those indicated by your doctor or pharmacist.
1. What is Grippal and what it is used for
2. What you need to know before starting to take Grippal
3. How to take Grippal
4. Possible side effects
5. Storage of Grippal
6. Contents of the pack and additional information
Grippal decongestant and antitussive hard capsulesisa combination of paracetamol that reduces fever and relieves pain, dextromethorphan that is an antitussive, chlorphenamine that helps to reduce nasal secretion and pseudoephedrine that relieves nasal congestion.
This medication is indicated for symptomatic relief of colds and flu that are accompanied by mild or moderate pain such as headache, fever, unproductive cough (irritative cough, nervous cough) and nasal secretion and congestionfor adults and adolescents 12 years and older.
You should consult your doctor if it worsens or if the symptoms persist after5 days of treatment in adults or 3 days in adolescents or if the fever persists for more than 3 days or if the cough is accompanied by rash or persistent headache.
There is a possibility of abuse of one of the active principles contained in Grippal, pseudoephedrine. Large doses of pseudoephedrine can be toxic. Continuous use can cause tolerance and lead to taking more Grippal than the recommended dose to achieve the desired effect, which could increase the risk of overdose. Do not exceed the maximum recommended dose or the duration of treatment (see section 3).
Do not take Grippal
–if you have severe hypertension (high blood pressure) or uncontrolled hypertension or severe coronary artery disease.
– children under 7 years old.
Warnings and precautions
You should consult your doctor or pharmacist before starting to take Grippal:
There have been cases of reversible posterior encephalopathy syndrome (PRES) and reversible cerebral vasoconstriction syndrome (RCVS) after the use of medications containing pseudoephedrine. PRES and RCVS are rare diseases that may involve a reduction in blood flow to the brain. Stop using Grippal immediately and seek medical attention immediately if you experience symptoms that may be signs of PRES or RCVS (see section 4 "Possible side effects").
Do not take this medication in case of persistent or chronic cough, such as that caused by smoking, as it may worsen the expectoration and increase the resistance of the respiratory tract.
This medication may cause drowsiness. Avoid consuming alcoholic beverages and certain medications while taking this medication, as they may potentiate this effect. See the sections "Taking Grippal with other medications" and "Taking Grippal with food, beverages, and alcohol".
Patients over 60 years old may be especially sensitive to the side effects of the medication due to the presence of pseudoephedrine, a sympathomimetic amine. The overdose that may occur from sympathomimetic amines in these patients, over 60 years old, may cause hallucinations, depression of the central nervous system, convulsions, and death.
Patients who are sedated, weakened, or bedridden should not take this medication.
In rare cases, severe skin reactions may occur with: redness, blisters, or rashes. If you notice any of these symptoms, stop treatment and consult your doctor.
It is recommended not to take this medication at the same time as other medications for cough or nasal congestion. See "Taking Grippal with other medications".
If you are to undergo surgery, discontinue treatment with this medication at least 24 hours before.
Abdominal pain or rectal bleeding may occur with the use of Grippal decongestant and antitussive hard capsules due to ischemic colitis. If these gastrointestinal symptoms appear, stop taking Grippal decongestant and antitussive hard capsules and contact your doctor or seek medical attention immediately, see section 4.
During treatment with Grippal, inform your doctor immediately if:
If you have severe diseases, such as severe kidney failure or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or if you are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when using paracetamol at regular doses for a prolonged period or when taking paracetamol with flucloxacillin. The symptoms of metabolic acidosis may include: severe respiratory difficulty with deep and rapid breathing, drowsiness, feeling unwell (nausea), and vomiting.
Children and adolescents
Children under 12 years old cannot take this medication due to the dose of its active principles.
Taking Grippal with other medications
Inform your doctor or pharmacist if you are taking or have taken recently or may need to take any other medication.
Particularly, if you are using some of the following medications, as it may be necessary to modify the dose of some of them or interrupt treatment:
Interference with analytical tests:
If you are to undergo any diagnostic test (including blood, urine, skin tests that use allergens, etc ...), inform your doctor that you are taking this medication, as it may alter the results.
While taking this medication, do not consume alcoholic beverages, as they may potentiate the appearance of adverse effects of this medication.
Additionally, the use of medications that contain paracetamol by patients who regularly consume alcohol (3 or more alcoholic beverages: beer, wine, liquor, ... per day) may cause liver damage.
Do not take the medication with orange or grapefruit juice, as it may potentiate the adverse effects of some of its components, dextromethorphan and pseudoephedrine.
Pregnancy, lactation, and fertility
If you are pregnant or breastfeeding, consult your doctor or pharmacist before using this medication. The consumption of medications during pregnancy may be hazardous to the embryo or fetus, and must be monitored by your doctor.
This medication is contraindicated in the first trimester of pregnancy.
The 4 active principles of this medication are excreted in breast milk, so women in the lactation period should not take Grippal decongestant and antitussive hard capsules.
Driving and operating machines
Grippal decongestant and antitussive hard capsules may cause drowsiness. If you notice these effects, avoid driving vehicles or operating machines.
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor or pharmacist. If in doubt, ask your doctor or pharmacist.
The recommended dose is:
Adults:1 capsule every 6 or 8 hours (3 or 4 times a day), as needed.Preferably take
1 capsule before going to bed. Do not take more than 4 capsules (equivalent to 2 g of paracetamol) per day.See the "Warnings and precautions" section.
Adolescents between 12 and 18 years: 1 capsule every 6 or 8 hours (3 or 4 times a day) as needed. Preferably take 1 dose before going to bed. Do not exceed 4 doses (equivalent to 2 g of paracetamol) per day.
Patients with liver insufficiency: Consult with your doctor. The recommended dose is 1 capsule every 8 hours. Do not take more than 4 capsules (equivalent to 2 g of paracetamol) per day.
Patients with renal insufficiency: Consult with your doctor. The recommended dose is 1 capsule every 6 or 8 hours, depending on the degree of insufficiency.
Use in children
Children under 12 years cannot take this medication, due to the dose of its active principles.
Use in elderly people
People over 60 years are more prone to the stimulating effects of one of the components of this medication (pseudoephedrine), so the dose may need to be reduced. Consult with your doctor.
How to take
It is taken orally.
Take the capsule with the help of a glass of water.
Always use the smallest effective dose.
The treatment will be discontinued as symptoms disappear.
Consult your doctor if symptoms worsen or persist after5 days of treatment in adults or 3 days in adolescents or if fever persists for more than 3 days or if cough is accompanied by rash or persistent headache.
If you take more Grippal than you should
Go immediately to a medical center, even if there are no symptoms, as they often do not appear until 3 days after ingestion of the overdose, even in cases of severe poisoning.
The most severe effect of overdose is liver damage caused by paracetamol. You may feel dizziness, confusion, excitement, restlessness, nervousness, irritability,insomnia, dilated pupils, anxiety, agitation, hallucinations, tremors, convulsions, difficulty urinating, gastrointestinal discomfort,abdominal pain,nausea and vomiting,loss of appetite,rapid breathing and difficulty breathing,increased blood pressure,palpitations, heart rhythm alterations (arrhythmias), tachycardia and bradycardia reflex, visual disturbances, yellowing of the skin and eyes (jaundice). In children, states of somnolence, or alterations in gait. In more severe cases, it may cause: decreased potassium in the blood (hypokalemia), mental disorder with altered perception of reality (psychosis), convulsions, coma, hypertensive crisis, arrhythmias, cerebral hemorrhage, myocardial infarction, rhabdomyolysis, and ischemic intestinal infarction.
The treatment of overdose is more effective if initiated within 4 hours of medication ingestion. Patients undergoing barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
In case of overdose or accidental ingestion, go immediately to a medical center or, if not possible, consult the Toxicological Information Service (phone: 91 562 04 20), indicating the medication and the amount ingested.
Like all medicines, Grippal can cause side effects, although not everyone will experience them.
The most common side effects are drowsiness and drowsiness.
During the period of use of the association of paracetamol, chlorphenamine, dextromethorphan, and pseudoephedrine, the following other side effects have occurred, whose frequency has not been established with precision:
Unknown frequency (cannot be estimated from available data): severe diseases that affect the blood vessels of the brain known as reversible posterior encephalopathy syndrome (REPS) and reversible cerebral vasoconstriction syndrome (RCVS).A severe disease that can make the blood more acidic (known as metabolic acidosis) in patients with severe disease who use paracetamol (see section 2).
Stop using Grippal immediately and seek urgent medical attention if you experience symptoms that may be signs of reversible posterior encephalopathy syndrome (REPS) and reversible cerebral vasoconstriction syndrome (RCVS). These include:
Ischemic colitis due to inadequate blood supply.
More frequently: nervousness, restlessness, difficulty sleeping, anxiety, muscle tremors. Alteration of taste.
Less frequently: hyperactivity, hyperexcitability, dizziness, headache, uncoordinated movements, tremors, dilated pupils, rapid heart rate, high blood pressure. Nausea, vomiting, diarrhea with blood. Dermatitis, skin rash. Pain or difficulty urinating. Increased sweating, pallor, and weakness.
Rarely, the following may occur:hallucinations, euphoria, nightmares, screaming, and confusion in children and irritability. Cardiac rhythm alterations and slow heart rate,difficulty breathing, and urinary retention, insomnia, excitement, nervousness, and restlessness (psychomotor hyperactivity), more common in children and the elderly. Dizziness and hypotension, especially in people over 60 years old.
Very rarely, gastrointestinal discomfort, such as abdominal pain, diarrhea, nausea, vomiting, and indigestion (dyspepsia), confusion, dizziness, visual disturbances, increased sensitivity to sunlight, dry mouth, sore throat, and difficulty urinating. Also, skin eruptions and severe allergic reactions, such as anaphylactic reaction, hypersensitivity, angioedema (swelling of certain areas of the skin), pruritus, urticaria, rash, and increased transaminases have been described. High doses or prolonged treatment are toxic to the liver.In very rare cases, myocardial infarction, and, at very high doses, seizures. Rarely, severe skin reactions have been reported.
The simultaneous consumption of alcohol during treatment may increase the occurrence of side effects. Do not consume alcoholic beverages during treatment.
Reporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect that does not appear in this prospectus. You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Use. Website:www.notificaram.es.
Keep this medication out of the sight and reach of children.
Do not store at a temperature above 86°F (30°C).
Do not use this medication after the expiration date indicated on the packaging after CAD. The expiration date is the last day of the month indicated.
Medicines should not be disposed of through drains or in the trash. Dispose of the packaging and medications you no longer need at the SIGRE collection point at the pharmacy. If in doubt, ask your pharmacist how to dispose of the packaging and medications you no longer need.This will help protect the environment.
The active principles are: 500 mg of paracetamol, 30 mg of pseudoephedrine hydrochloride,
15 mg of dextromethorphan hydrobromide and 2 mg of chlorphenamine maleate (equivalent to
1.40 mg of chlorphenamine).
The other components (excipients) are:pregelatinized cornstarch, anhydrous colloidal silica, magnesium stearate, gelatin, erythrosine (E127), yellow iron oxide (E172), titanium dioxide (E171), red iron oxide (E172).
Appearance of the product and contents of the packaging
They are hard gelatin capsules of red color that contain a white or white-yellowish powder.
Each package contains 16 capsules.
Marketing authorization holder
Kern Pharma, S.L.
Venus, 72 - Pol. Ind.Colón II
08228 Terrassa - Barcelona
Spain
Responsible for manufacturing
Laboratorios Alcalá Farma, S.L.
Avenida de Madrid, 82
28802 Alcalá de Henares (Madrid)
Spain
Last review date of this leaflet:February 2025
The detailed and updated information of this medicine is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Have questions about this medication or your symptoms? Connect with a licensed doctor for guidance and personalized care.